Main Article Content
We report a three year old child who appeared to have a drug-induced muco-cutaneous hypersensitivity reaction during treatment for a febrile illness, but eventually manifested all the diagnostic criteria for Kawasaki Disease (KD) while on admission. Although an initial diagnosis of Steven-Johnson's Syndrome was made, the emerging clinical features, presence of thrombocytosis, low plasma proteins and high ESR, prompted a change of diagnosis to Kawasaki Disease. She received bed rest and steroid therapy due to the absence of Intravenous ImmunoglobulinGand our reluctance to use aspirin. Although she did not manifest any echocardiographic cardiac features while on admission, a verbal autopsy report of her sudden death two days after discharge against medical advice, suggested possible cardiac involvement. In view of the high mortality risk asscociated with non-institution or delay of definitive treatment, it is important to add KD to the list of differential diagnoses in febrile children with muco-cutaneous lesions.
Key words; Atypical measles, Kawasaki Disease, Nigeria, Verbal Autopsy